Have a 16 year old son who is bipolar and is having rapid cycling in his moods

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Bernadette
New Member


Date Joined May 2009
Total Posts : 3
   Posted 5/25/2009 10:59 PM (GMT -7)   
Hi all my name is Bernie I have a 16 year old son who is bipolar and is having rapid cycling in his moods. He goes from sad and having grief to moods of feeling agitated and crawling out of his seat. He is on lithium and had a recent increase in his dose and then an increase in his antidepressants all of this occurred over 3 weeks ago. I thought by now he would be better with his mood fluctuations. Does anyone else have or had this problem. If you did or do let me know what you did to help yourself. I am really worried about my boy. He is anxious about it also. Our doc is on vacation until the 22nd of June. I would appreciate anyones responses. Thank you from Bernadette
 

SnowyLynne
Veteran Member


Date Joined Apr 2004
Total Posts : 1539
   Posted 5/26/2009 5:14 AM (GMT -7)   
You don't have a back up Dr to use??

SnowyLynne


Bernadette
New Member


Date Joined May 2009
Total Posts : 3
   Posted 5/26/2009 11:00 AM (GMT -7)   
No we don't have a back up doc. I don't know what can be done for him, he sees his psychologist on the 29th of this month so maybe they can talk to one of the psychiatrist that is in. I really think a med adjustment is in order.

serafena
Veteran Member


Date Joined May 2007
Total Posts : 3715
   Posted 5/26/2009 6:25 PM (GMT -7)   
Hi Bernadette,

Welcome to Healing Well and to the Bipolar board.

If your doc is a member of a practice, call the office and see if one of the other docs can see him on an emergency basis until your doc comes back. Normally when a doc is going to be gone that long, he/she leaves a number or referral doc to see patients in an emergency. You could call and ask his/her receptionist.

The lithium and anti-depressant will take a few more weeks to reach the right levels in the blood stream, but he should be seeing a little relief by now.

Good luck,
serafena
Serafena
Co-Moderator, Bipolar Forum
Bipolar II


Bernadette
New Member


Date Joined May 2009
Total Posts : 3
   Posted 5/27/2009 2:23 PM (GMT -7)   
Hi Serefana, We got in touch with our Dr's office, and her associate/partner called me yesterday evening. He told us to raise my son's lithium dose in the day and add on Thorazine as a back up for the mania. He also wanted us to make sure he gets a good nite sleep. My son has sleep issues also, he has trouble sleeping at night and takes Trazadone to help with his sleep problems. He will check on him Friday when we go in to see his Psychologist. Hopefully this new regiment will work. Thanks for the reply and information I appreciate it very much. from Bernie

serafena
Veteran Member


Date Joined May 2007
Total Posts : 3715
   Posted 5/27/2009 3:34 PM (GMT -7)   
Glad to hear it. I hope it helps. Sleep is such a troublesome problem for bipolars and yet it is so crucial.

Keep in touch,
serafena
Serafena
Co-Moderator, Bipolar Forum
Bipolar II

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 03, 2016 7:12 PM (GMT -7)
There are a total of 2,732,358 posts in 301,012 threads.
View Active Threads


Who's Online
This forum has 151172 registered members. Please welcome our newest member, Whydoesithurtsomuch.
308 Guest(s), 17 Registered Member(s) are currently online.  Details
Alcie, Psilociraptor, Tirzah, mtm3461, Girlie, mmmk, NiceCupOfTea, ChickNorris, time2reclaim, Hawaii3654, Fairwind, Jetnet, poohcheez, pitmom, 614-2101-765-611, marigold33, Mister Mike


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer